I have wet macular degeneration in my right eye for the last 3 years and it has just now started in my left unfortunately. Three days ago I received my first Eylea injection in the left eye and since that time the vision has been worse than it was before the shot - has anyone else experienced this? Suggestions please - eyesight is very valuable. Thank you. Vern
Macular degeneration in 2nd eye: I have wet... - Macular Society
Hello Vern. I have Eylea in both eyes as well. Injections started in rt eye over 6 years ago and now every 10 weeks. Other eye started about 3 years ago and still having injections every 5 weeks. I find that my vision changes in the time between injections but you just have to accept that as the long term goal is to prevent it getting much worse. My thought is that there is an increase in pressure in the eye after the injection which takes a while to go back down. I have now started wearing distance glasses which is a great improvement. Good luck. Geoff.
My local eye doctor prescribed drops to counteract the increase in pressure the shots produce - the same sort of drops that are used for glaucoma. They do the job. The ophthalmologist, some distance away, who gives me the shots had suggested I see a local doctor to control the pressure.
Do you know the name of the drops you are getting? I am seeing my doctor today but any information you can give me would be fantastic. Thank you so much. Vern
I am using drops with the product name of "Combigan". Google it, and you will see that it is a combination of the 2 most often used (in the US anyway) drops for glaucoma. The combination of the 2 seems to work better for me than just using the 2 separately. The combination is, however, more expensive. Hope that helps.
Sending you a hug, its a scary thing to happen when both eyes are involved X
When I was having inj my vision was always worse for a day or so then improved until inj 'wore off' weeks later.
If you're concerned its been too long I suggest you ring your eye clinic. If it is increased IOP they may prescribe you drops as untreated it can be dangerous ( basically it can become glaucoma) - I ended up on them and they work well.
Good luck going forward.
I have it in both eyes to , they have stopped all inj in left eye as nothing more they can do , right eye is definately getting worse, very blurry, I use dry eye drops (every day) as the drops reach my eye it hurts, like its bruised, I'm told by consultant I need inj every 8 weeks and I must insist....but of course easier said than done with waiting lists as they are ..wishing you good luck for a solution x
It took about a week but I did have a lot of improvement after my first bleed. I had a Lucentis injection. Don’t loose hope and remember that there are ways to cope with this disease.
I believe because it now involves my other eye and I cannot physically read the newspaper, having trouble watching TV and definitely football games, computer online banking, writing checks, etc - these are suggestions I will need for sure. Thank you for everyone's understanding and writing about your own personal experiences. Vern
I am saddened to read your post. I dread hearing that very news from my eye specialist. I think many of us do who suffer from wet AMD.
I get Eylea injections in the left eye. I notice several days following the injection, my vision isn't as acute as it was prior. It takes approximately two weeks for my vision to improve. Finally the last two weeks , right before the next injection, it starts to degrade. Thus far I'm just thankful for the few weeks of improved vision.
I hope your journey is positive and the injection works for you.
Hi Kraven. In June of last year, when I was diagnosed with wet AMD, the Opthalmologist told me that when I have the injections, it will get worse for a while and then get better and this is exactly what happens for me. x
I have been having injections of Eylea for almost two years. Last June, when my regular doctor was unavailable, his colleague did the injection but used a different numbing technique. Immediately, my vision was noticeably blurrier than usual and it did not clear up. At my next appointment, I was told I had a cataract and that was causing the problem. The doctor was not sure how my vision got worse so quickly but I have to attribute it to that June injection. You might want to be checked for a cataract,
I had similar experience when I started treatment for my other eye but because they used Avastin I put it down to that. However it did settle though without the same quick response as when I had Eyelea. There is a different response though. Avastin takes a while to clear so now I have both eyes done I do take a while to get back to clarity which can now take two to three days. (Thanks to NICE ruling I can’t have Eyelea in the second eye as I can read quite far down the chart ...the bending stairs or handrails don’t count apparently!)
Not what you're looking for?
You may also like...
the retina) if not injected every 4 weeks..... 3 days ago I had both eyes injected, scans were good...
MD in one eye and am being treated for wet MD in the other. Yesterday, I had a field of vision test...
Hello everybody , I had my eye injected this morning and as soon as it was done I have to very large
usual eye test at the opticians last December and was told I had Age Related Macular Degeneration....
diagnosed with Wet Macular Degeneration in one eye and dry in the other. At first they Western Eye...